MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Catalog Number 4252561-02
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint (reported issue): incident details: patient required multiple attempts for u/s guided 18g iv for ct with contrast prior to dialysis.I placed an 18g 2 1/2" iv under ultrasound guidance without complications but then noticed the site was bleeding.Upon investigation i found there was a hole or leak at the base of the iv catheter where the catheter meets the colored hub.We were forced to remove the iv.Impact of incident: the patient was unable to get ct scan prior to dialysis, meaning they can no longer use contrast and patient will need a different test to assess for pe.Patient also went through a procedure they found uncomfortable and painful that ended up being futile because the iv had to be removed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).No samples were returned for evaluation.A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, the complaint is considered not confirmed.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used and contaminated sample and two (2) photos were submitted to the manufacturer for evaluation.It was noted that the cannula hub and the protective cap were not returned.Attached to the submitted sample was an extension set.Through visual examination of the sample, a cut was observed at the capillary at the catheter hub horn.The cut observed is suspected to be a front cut caused by the reinsertion of the cannula from the front bevel.The cut resembles a v-cut shape.Through visual examination of the photos, one photo is of the peel packaging of the product; however, the article and batch number are not clearly legible.The second photo is of an introcan safety 18g with a red arrow pointing at the capillary near the green hub.A device history record (dhr) review was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.Based on the investigation, the reported defect is a result of cannula reinsertion/application error.Therefore, the complaint is considered not confirmed as a manufacturing process issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl- braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl- braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17620664
Report Number9610825-2023-00399
Device Sequence Number6118613
Product Code FOZ
UDI-Device Identifier04046963318703
UDI-Public(01)04046963318703
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252561-02
Device Lot Number22N25G8239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer08/11/2023
08/11/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date11/30/2023
01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown